Alert archive / Colorado / Flash Flood Warnings in 2010
Flash Flood Warning 16, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 29, 2010, 1:38 PM MDT for Douglas County, Colorado. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2010, 1:38 PM MDT (19:38 UTC)
- Expired
- Jul 29, 2010, 3:30 PM MDT
- In force
- 112 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Douglas County, CO
The radar
The Denver radar (KFTG), 86 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1879 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
931 WGUS55 KBOU 291938 FFWBOU COC035-292130- /O.NEW.KBOU.FF.W.0016.100729T1938Z-100729T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 138 PM MDT THU JUL 29 2010 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN DOUGLAS COUNTY IN NORTHEAST COLORADO * UNTIL 330 PM MDT * AT 136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR WESTCREEK...OR 29 MILES NORTHWEST OF COLORADO SPRINGS. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTCREEK. DOPPLER RADAR ESTIMATES THAT AROUND 1.5 INCHES OF RAIN HAS FALLEN FROM THIS STORM IN THE LAST HALF HOUR. THIS WARNING INCLUDES TO THE WEST CREEK...FOUR MILE AND...TROUT CREEK PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DO NOT DROWN. && LAT...LON 3913 10510 3913 10522 3923 10525 3928 10517 $$
2 follow-up statements
709 WGUS75 KBOU 292023 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 223 PM MDT THU JUL 29 2010 COC035-292130- /O.CON.KBOU.FF.W.0016.000000T0000Z-100729T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DOUGLAS CO- 223 PM MDT THU JUL 29 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR SOUTHWESTERN DOUGLAS COUNTY... AT 221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THUNDERSTORMS HAVE CLEARED EAST OF THE HAYMAN BURN AREA. TOTAL RAINFALL ESTIMATES WITHIN THE BURN AREA AROUND WEST CREEK WERE 1.5 TO 2 INCHES. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTCREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY AS THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND...DO NOT DROWN. && LAT...LON 3913 10510 3913 10522 3923 10525 3928 10517 $$
283 WGUS75 KBOU 292122 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 322 PM MDT THU JUL 29 2010 COC035-292131- /O.EXP.KBOU.FF.W.0016.000000T0000Z-100729T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DOUGLAS CO- 322 PM MDT THU JUL 29 2010 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 330 PM MDT FOR SOUTHWESTERN DOUGLAS COUNTY... THE STORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. THERE MAY STILL BE SOME RUNOFF ALONG WEST CREEK...SO RESIDENTS ARE ADVISED TO BE VIGILANT AND DRIVE WITH CARE. LAT...LON 3913 10510 3913 10522 3923 10525 3928 10517 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 2:50 AM MDT, 10 hours 48 minutes earlier.
Area forecast discussion, Jul 29, 2:50 AM MDT, 10 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 250 AM MDT THU JUL 29 2010 .SHORT TERM...MONSOON MOISTURE WILL CONTINUE OVER THE MTNS WITH WEAK FLOW ALOFT AS AN UPPER LEVEL RIDGE REMAINS OVER THE AREA. ONCE AGAIN TODAY THE BEST CHANCE OF TSTMS WILL BE IN THE MTNS...HIGHER VALLEYS AND IN THE FOOTHILLS. PRECIPITABLE WATER VALUES REMAIN ABOVE 1.3 INCHES ACCORDING TO IPW DATA AND WITH WEAK FLOW ALOFT STORMS WILL BE SLOW MOVING. SO LOCALLY HEAVY RAINS WILL BE POSSIBLE ONCE AGAIN WITH ANY STORM OVER THE HIGHER TERRAIN. AT LOWER ELEVATIONS TSTM DEVELOPMENT ALONG THE FRONT RANGE WILL HAVE TO RELY ON OUTFLOW BOUNDARIES FM CONVECTION OVER THE HIGHER TERRAIN. ON WED ACTIVITY WAS PRETTY LIMITED OVER THE URBAN CORRIDOR AS A WEAK CAP LIMITED TSTM DEVELOPMENT. LATEST SOUNDINGS SHOW NO CAP BY MID TO LATE AFTN SO WE SHALL SEE IF THERE IS MORE ACTIVITY TODAY VERSUS YESTERDAY. IF STORMS DO DEVELOP THEY TOO WILL HAVE THE POTENTIAL TO PRODUCE AN INCH OR TWO OF RAIN IN A SHORT PERIOD OF TIME AS WELL. MEANWHILE FURTHER EAST ON THE PLAINS A CAP IS SHOWN THIS AFTN AND EVENING SO ANY TSTM DEVELOPMENT LOOKS TO BE PRETTY ISOLD AT THIS POINT. HIGHS TODAY WILL BE A FEW DEGREES WARMER THAN YESTERDAY OVER THE PLAINS BASED ON LATEST 850-700 MB TEMPS. .LONG TERM...MODELS HAVE A BROAD UPPER RIDGE COVERING THE SOUTHERN UNITED STATES FRIDAY THROUGH SATURDAY NIGHT. ON FRIDAY AND FRIDAY NIGHT...MODELS SHOW A COUPLE OF CENTERS TO THIS RIDGE...ONE OVER COLORADO...THE OTHER OVER SOUTHEASTERN TEXAS. FOR SATURDAY AND SATURDAY NIGHT...THE UPPER RIDGE CENTER IS SOUTHEAST OF COLORADO WITH WEAK SOUTHWESTERLY FLOW ALOFT FOR THE FORECAST AREA. THE SYNOPTIC SCALE ENERGY PROGGED FOR THE FORECAST AREA IS BENIGN THROUGH THE PERIODS. THE BOUNDARY LAYER FLOW IS PROGGED TO BE EAST- NORTHEASTERLY ON FRIDAY AND FRIDAY EVENING. SOUTHEASTERLY BOUNDARY LAYER FLOW IS PROGGED ON SATURDAY. MOISTURE IS PRETTY GOOD THROUGH THE PERIODS...WITH THE GFS SHOWING MORE THAN THE NAM. THE BOUNDARY LAYER DEW POINTS PROGGED OVER THE FORECAST AREA ARE IN THE MID 40S F WEST TO THE UPPER 50S EAST ON FRIDAY THROUGH SATURDAY NIGHT. THE PRECIPITABLE WATER VALUES ARE IN THE 1.00 TO 1.30 INCH RANGE FRIDAY THROUGH SATURDAY NIGHT. THERE IS A THETA-E AXIS OVER WESTERN AND CENTRAL COLORADO THROUGH THE PERIODS. IT IS MAINLY OVER OUR MOUNTAINS. THERE IS SOME CAPE PROGGED FOR LATE DAY FRIDAY...IT'S MAINLY IN THE MOUNTAINS AND SOUTHERN FORECAST AREA...BUT VALUES ARE UNDER 1500 J/KG. FOR LATE DAY SATURDAY...THERE IS LESS IN ALL AREAS. LAPSE RATE FIELDS CONTINUE TO SHOW THE MID LEVEL CAPPING IN PLACE THROUGH THE PERIODS. THE GFS QPF FIELDS HAVE PLENTY OF MEASURABLE RAINFALL THROUGH THE PERIODS...MAINLY IN THE MOUNTAINS AND FOOTHILLS. THE NAM HAS JUST A TAD...WITH LESS OVERALL COVERAGE AS WELL. FOR POPS...PERSISTENCE SEEMS LIKE A GOOD TOOL THESE DAYS...ESPECIALLY IF THE UPPER RIDGE CENTER STAYS OVER THE CWA ALONG WITH THE LACK OF...EVEN SLIGHT...COOLING ALOFT. BEST POPS WILL BE IN THE MOUNTAINS...WITH BARELY ANY OVER THE PLAINS. FOR TEMPERATURES...FRIDAY'S HIGHS ARE 0-2 C COOLER THAN TODAY'S EXPECTED HIGHS. SATURDAY'S HIGHS NOW LOOK WARMER THAN FRIDAY'S...SOME 1-2 C WARMER. THIS IS A CHANGE IN THE MODELS FROM THE PAST COUPLE OF DAYS. FOR THE LATER DAYS...SUNDAY THROUGH WEDNESDAY...MODELS KEEP THE UPPER RIDGE AROUND THROUGH THE PERIODS...WITH THE CENTER OF IT TO STAY TO THE SOUTHEAST OF COLORADO. MOISTURE LOOKS PRETTY GOOD. TEMPERATURES LOOK NEAR NORMAL. && .AVIATION...WEAK DENVER CYCLONE HAS DEVELOPED NORTH OF DENVER WITH SOME STRATUS OVER THE PLAINS. BOTH RUC AND NAM KEEP ANY STRATUS THRU 15Z WELL NORTH AND EAST OF THE AIRPORT SO WILL NOT MENTION IN THE TAF. FOR THIS AFTN OUTFLOW BOUNDARIES FM TSTMS IN THE FOOTHILLS MAY HELP GENERATE SOME STORMS IN THE 22Z TO 02Z PERIOD MUCH LIKE YESTERDAY WHICH COULD PRODUCE MVFR CONDITIONS FOR A BRIEF PERIOD OF TIME IN HEAVY RAINFALL. WINDS THI AFTN SHOULD BE MAINLY SSE UNTIL OUTFLOW BOUNDARIES MOVE ACROSS AND SHIFT WINDS BRIEFLY TO THE NW. BY THIS EVENING WINDS SHOULD BECOME SSW. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. RPK/RJK
Hazardous weather outlook, Jul 29, 10:54 AM MDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1054 AM MDT THU JUL 29 2010 COZ030>051-301200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1054 AM MDT THU JUL 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS... FOOTHILLS AND MOUNTAIN VALLEYS THIS AFTERNOON. THE STORMS WILL BE MORE NUMEROUS OVER THE MOUNTAINS. ACROSS THE PLAINS...SCATTERED THUNDERSTORMS CAN BE EXPECTED ALONG THE FRONT RANGE BY LATE AFTERNOON WITH ONLY ISOLATED THUNDERSTORMS OVER THE FAR NORTHEAST PLAINS. THE STORMS WILL BE SLOW MOVING AND COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES OVER A SHORT PERIOD OF TIME IN SOME AREAS. THE STORMS WILL DECREASE IN COVERAGE AND INTENSITY DURING THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY...A BIT MORE NUMEROUS ACROSS THE MOUNTAINS AND HIGHER TERRAIN. THE MAIN THREAT WITH THESE STORMS WILL BE HEAVY RAIN. TEMPERATURES WILL REMAIN NEAR SEASONABLE NORMALS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT BUT RAINFALL REPORTS WILL BE APPRECIATED. D-L/SWE
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 1:23 PM MDT | Areal Flood Advisory | BOU | Douglas | 28 min |
Nearby
Flash Flood Warnings in Colorado, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.